Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Denver/Boulder, CO

June 26, 2007Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 26, 2007, 9:00 PM MDT for Lincoln County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 9:00 PM MDT (03:00 UTC)
Expired
Jun 26, 2007, 10:00 PM MDT
In force
60 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 9:16 PM MDTHAIL 0.7514 Ne Karval, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 270300
SVRBOU
COC073-270400-
/O.NEW.KBOU.SV.W.0080.070627T0300Z-070627T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
900 PM MDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 1000 PM MDT

* AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES EAST OF KARVAL...OR ABOUT 38 MILES
  SOUTHEAST OF LIMON...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE
  POINT...KARVAL AND BOYERO.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3905 10342 3853 10369 3853 10318 3904 10318

$$

SWE
2 follow-up statements
000 
WWUS55 KBOU 270328
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
925 PM MDT TUE JUN 26 2007

COC073-270400-
/O.CON.KBOU.SV.W.0080.000000T0000Z-070627T0400Z/
LINCOLN CO-
925 PM MDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...

AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 10 MILES EAST OF KARVAL...OR ABOUT 39
MILES SOUTHEAST OF LIMON...MOVING NORTHEAST AT 10 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILD HORSE POINT...KARVAL AND BOYERO.

A SPOTTER REPORTED PENNY SIZED HAIL WITH THIS STORM AT 14 MILES 
NORTHEAST OF KARVAL. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY 
HEAVY RAIN WITH MINOR FLOODING OF LOW LYING AREAS POSSIBLE. 

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID 
USING TELEPHONES UNLESS IT IS AN EMERGENCY. 

LAT...LON 3905 10342 3853 10369 3853 10318 3904 10318

$$

SWE
000 
WWUS55 KBOU 270357
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
955 PM MDT TUE JUN 26 2007

COC073-270405-
/O.EXP.KBOU.SV.W.0080.000000T0000Z-070627T0400Z/
LINCOLN CO-
955 PM MDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
EXPIRED AT 1000 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

HEAVY RAIN AND SMALL HAIL ARE STILL EXPECTED ACROSS SOUTHEAST 
LINCOLN COUNTY WITH MINOR FLOODING POSSIBLE OVER LOW LYING AREAS AND 
SMALL CREEKS. 

LAT...LON 3905 10342 3853 10369 3853 10318 3904 10318

$$

SWE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM MDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 26, 3:30 PM MDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT TUE JUN 26 2007

.SHORT TERM...CONVECTION HAS SPAWNED ACRS THE FOOTHILLS DURING THE
AFTN. SWLY STEERING WINDS ARE TAKING THESE CELLS INTO THE FNT RANGE
WHERE THEY HAVE PROMPTLY DIED OFF DUE TO STRONG INVERSIONS ARND H7.
AS DIFFICULT AS IT IS TO BELIEVE AFTER THE MOJAVE DESERT LIKE
WEATHER YESTERDAY...THE POTENTIAL EXISTS FOR A COUPLE OF STORMS IN
THE FOOTHILLS AS PRECIP WATER HAS CREPT UP DURING THE AFTN.  A FEW
MAY EDGE INTO WESTERN SECTIONS OF THE METRO.  DID REMOVE POPS ON THE
PLAINS NORTH OF I-70 AS IT WILL BE TOO STBL TO ALLOW CONVECTION
THERE.  A PUNCH OF MID 30S DWPTS COMING FROM NEBR WONT HELP
EITHER.  DIFFICULT TO DETERMINE EXTENT OF STRATUS TNGT...WL KEEP
MSTLY CLDY GOING FOR URBAN CORRIDOR AND MOST OF THE PLAINS.TMRW...
TEMPS WL BE SOMEWHAT WARMER WITH HIGHS AROUND 80S LCLLY.  FLOW WL
TURN SLY BY AFTERNOON AND AS INVERSIONS MIX OUT ON THE PLAINS...SOME
SVR STORMS MAY BE POSSIBLE NORTHEAST OF DENVER.

.LONG TERM...NO BIG CHANGES THIS TIME AROUND. WARMING TREND INTO THE
WEEKEND AS THE RIDGE POPS UP OVER COLORADO AND COMBINATION OF WEAK
WARM ADVECTION AND SUMMER SUN HEAT UP THE AIRMASS. ON THURSDAY AND
AGAIN FRIDAY TEMPERATURES LOOK MARGINAL FOR CONVECTION SO I WILL NOT
CHANGE WHAT WE HAVE OUT...WITH THE GREATEST CHANCES ALONG THE EAST
SLOPES OF THE MOUNTAINS WHICH COULD HAVE THE MOISTURE/HEAT
COMBINATION AND ENOUGH CONVERGENCE TO OVERCOME WEAK CAPPING. WITH
WINDS ALOFT VERY LIGHT...PROPAGATION WILL MAINLY BE ON OUTFLOW
BOUNDARIES AND LESS LIKELY TO GET AWAY FROM THE TERRAIN. FRIDAY THE
ENVIRONMENT LOOKS LIKE IT WILL START TO DRY AS WELL. STILL...A FAIR
AMOUNT OF MOISTURE SO WHAT STORMS DO DEVELOP COULD BE FAIRLY WET...
ESPECIALLY WEDNESDAY AND THURSDAY EVENINGS.

THEN THE HEAT COMES. LAST COUPLE GFS RUNS HAD SLIGHTLY LOWER
HEIGHTS...WHILE THE ECMWF IS HOLDING STRONG. NO SIGN OF MOISTURE
COMING UP THE BACK SIDE OF THE RIDGE EARLY NEXT WEEK EITHER...JUST
HOT. SOME POTENTIAL FOR THE GRADUAL CREEP OF MOISTURE INTO THE
CENTER OF THE RIDGE...MOST LIKELY ON THE EAST SIDE WHERE THERE WILL
BE SOME NEARBY MOISTURE...BUT THROUGH TUESDAY I WILL LIMIT POPS TO
ISOLATED OVER THE MOUNTAINS. WITH INCREASING CONFIDENCE ON THE
DRYNESS...NUDGED TEMPS UP SUN AND MONDAY...AND IT MAY BE JUST AS
WARM THROUGH THE FOURTH. WITH ANOTHER LONG HOT DRY PERIOD...FIRE
DANGER WILL SPIKE UPWARD AS AREAS THAT HAVE BEEN GREEN DRY OUT...
JUST IN TIME FOR THE FOURTH OF JULY WEEKEND.

&&

.AVIATION...

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

046/CMG
Hazardous weather outlook, Jun 26, 10:50 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1050 AM MDT TUE JUN 26 2007

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1050 AM MDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A MUCH COOLER AIRMASS HAS FILTERED INTO THE PLAINS AND URBAN
CORRIDOR...BRINGING A WELCOME RELIEF FROM THE TORRID HEAT OF THE
PAST FEW DAYS.  ABUNDANT CLOUDS AND A STRONG INVERSION WILL HAMPER
THUNDERSTORM DEVELOPMENT ON THE PLAINS...BUT A FEW THUNDERSTORMS
WILL BE POSSIBLE IN THE FOOTHILLS AND ESPECIALLY THE PALMER DIVIDE.
SOME STORMS COULD PRODUCE SOME LARGE HAIL AND HEAVY RAIN IN THESE
AREAS TOWARD EVENING.  ALL STORM ACTIVITY WILL DISSIPATE BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY MAINLY ALONG
THE EAST SLOPES OF THE MOUNTAINS. A FEW OF THE STORMS COULD PRODUCE
HEAVY RAINFALL. ON THURSDAY ENOUGH MOISTURE WILL LINGER FOR A SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.  FOR FRIDAY THROUGH
MONDAY A STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE AREA BRINGING
HOT TEMPERATURES WITH ONLY A VERY SMALL CHANCE OF THUNDERSTORMS. THE
FIRE DANGER WILL INCREASE SIGNIFICANTLY OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

046/GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:19 PM MDTFlash Flood WarningBOUDouglas116 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.